Alert archive / Colorado / Flash Flood Warnings in 2013

Flash Flood Warning 8, NWS Denver/Boulder, CO

July 18, 2013Larimer County, Colorado

NWS Denver/Boulder, CO issued this flash flood warning at Jul 18, 2013, 2:27 PM MDT for Larimer County, Colorado. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2013, 2:27 PM MDT (20:27 UTC)
Expired
Jul 18, 2013, 6:00 PM MDT
In force
4 hr
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Flood severity
None

County Larimer County, CO

The radar

The Cheyenne radar (KCYS), 69 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 3:28 PM MDTFLASH FLOOD3 Wsw Bellvue, COTHERE WAS 1 FOOT OF WATER FLOWING OVER THE ROAD AT SEVERAL LOCATIONS IN LOWER RIST CANYON IN THE HIGH PARK BURN AREA. PORTIONS OF RIST CANYON ROAD WERE BEING CLOSED DUE TO THE FLASH FLOODING.
Jul 18, 4:21 PM MDTFLASH FLOODPoudre Park, COMUDSLIDE ON HIGHWAY 14 IN THE HIGH PARK BURN AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 61 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-453 J/kg
Mixed-layer LCL
2092 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WGUS55 KBOU 182027
FFWBOU
COC069-182230-
/O.NEW.KBOU.FF.W.0008.130718T2027Z-130718T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
227 PM MDT THU JUL 18 2013

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO...

* UNTIL 430 PM MDT

 AT 226 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING   
HEAVY RAIN ACROSS PARTS OF THE HIGH PARK BURN AREA.  FLASH   
FLOODING IS EXPECTED TO BEGIN SHORTLY.

  EXCESSIVE RAINFALL IN THE BUCKHORN MOUNTAIN AREA WILL RESULT IN 
DEBRIS FLOWS. THE DEBRIS FLOWS CAN CONSIST OF 
ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BUCKHORN MOUNTAIN AND MISHAWAKA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF CREEKS...STREAMS...ROADS
AND CULVERTS IN THE HIGH PARK BURN AREA. SOME AREAS AFFECTED INCLUDE
RIST CANYON...BUCKHORN CREEK...REDSTONE CANYON...STOVE PRAIRIE...AND
GULCHES DRAINING INTO THE POUDRE CANYON ALONG HIGHWAY 14.  ROCK
SLIDES OR DEBRIS FLOWS CAN ALSO BE EXPECTED ACROSS ROADS IN THE BURN
AREA.

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 4067 10519 4057 10517 4056 10539 4069 10538

$$

MEIER
6 follow-up statements
691 
WGUS75 KBOU 182103
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
303 PM MDT THU JUL 18 2013

COC069-182230-
/O.CON.KBOU.FF.W.0008.000000T0000Z-130718T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER CO-
303 PM MDT THU JUL 18 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR
CENTRAL LARIMER COUNTY...

AT 300 PM MDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE HIGH PARK BURN AREA. 
NEARLY ONE INCH OF RAIN HAS FALLEN IN THE REDSTONE CANYON RAIN GAUGE 
IN THE PAST 35 MINUTES. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY 
IF IT HAS NOT ALREADY OCCURRED.

EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOW 
MOVING OVER THE EASTERN HALF OVER THE HIGH PARK BURN AREA. THE 
DEBRIS FLOWS CAN CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE 
MATERIALS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BUCKHORN MOUNTAIN...MISHAWAKA AND TEDS PLACE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF CREEKS...STREAMS...ROADS
AND CULVERTS IN THE HIGH PARK BURN AREA. SOME AREAS AFFECTED INCLUDE
RIST CANYON...BUCKHORN CREEK...REDSTONE CANYON...STOVE PRAIRIE...AND
GULCHES DRAINING INTO THE POUDRE CANYON ALONG HIGHWAY 14.  ROCK
SLIDES OR DEBRIS FLOWS CAN ALSO BE EXPECTED ACROSS ROADS IN THE BURN
AREA.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4067 10519 4057 10517 4056 10539 4069 10538

$$

MEIER
999 
WGUS75 KBOU 182132
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
332 PM MDT THU JUL 18 2013

COC069-182230-
/O.CON.KBOU.FF.W.0008.000000T0000Z-130718T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER CO-
332 PM MDT THU JUL 18 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR
CENTRAL LARIMER COUNTY...

AT 330 PM MDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED 
THUNDERSTORMS PRODUCING HEAVY RAIN OVER THE HIGH PARK FIRE AREA. 
OVER ONE INCH OF RAIN HAS ALREADY FALLEN AND HEAVY RAIN CONTINUES TO 
FALL. FLASH FLOODING IS OCCURRING.

EXCESSIVE RAINFALL OVER THE BURN SCAR WILL RESULT IN DEBRIS FLOWS 
MOVING OVER PARTS OF THE HIGH PARK BURN AREA. THE DEBRIS FLOWS CAN 
CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BUCKHORN MOUNTAIN...MISHAWAKA AND TEDS PLACE. 

WATER IS FLOWING OVER PARTS OF RIST CANYON ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF CREEKS...STREAMS...ROADS
AND CULVERTS IN THE HIGH PARK BURN AREA. SOME AREAS AFFECTED INCLUDE
RIST CANYON...BUCKHORN CREEK...REDSTONE CANYON...STOVE PRAIRIE...AND
GULCHES DRAINING INTO THE POUDRE CANYON ALONG HIGHWAY 14.  ROCK
SLIDES OR DEBRIS FLOWS CAN ALSO BE EXPECTED ACROSS ROADS IN THE BURN
AREA.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4067 10519 4057 10517 4056 10539 4069 10538

$$

MEIER
084 
WGUS75 KBOU 182135
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
335 PM MDT THU JUL 18 2013

COC069-182230-
/O.CON.KBOU.FF.W.0008.000000T0000Z-130718T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER CO-
335 PM MDT THU JUL 18 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR 
THE EASTERN PART OF THE HIGH PARK BURN AREA IN CENTRAL 
LARIMER COUNTY...

AT 330 PM MDT...THERE WERE REPORTS OF A FOOT OF WATER FLOWING DOWN 
RIST CANYON AND THE ROAD TO THE EAST. RIST CANYON ROAD HAS BEEN 
CLOSED FROM STOVE PRAIRIE ROAD TO THE MOUTH OF THE CANYON DUE TO 
FLOODING.

THERE HAS BEEN 1.06 INCH OF RAINFALL AT THE REDSTONE CANYON 
AUTOMATED RAIN GAUGE IN REDSTONE CANYON. EXCESSIVE RAINFALL OVER THE 
BURN SCAR CAN ALSO RESULT IN DEBRIS FLOWS. DEBRIS FLOWS CAN CONSIST 
OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BUCKHORN MOUNTAIN...MISHAWAKA AND TEDS PLACE. 

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...BUCKHORN CREEK 
AND REDSTONE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A LIFE THREATENING SITUATION. HEAVY RAINFALL WILL CAUSE
EXTENSIVE AND SEVERE FLOODING OF CREEKS...STREAMS...ROADS AND
CULVERTS IN THE HIGH PARK BURN AREA. SOME AREAS AFFECTED INCLUDE RIST
CANYON...BUCKHORN CREEK...REDSTONE CANYON...STOVE PRAIRIE...AND THE
POUDRE CANYON ESPECIALLY GULCHES DRAINING ACROSS HIGHWAY 14.  SEVERE
DEBRIS FLOWS CAN BE ANTICIPATED ACROSS ROADS. ROADS AND DRIVEWAYS MAY
BE WASHED AWAY IN PLACES. IF YOU ENCOUNTER FLOOD WATERS...CLIMB TO
SAFETY.

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 4067 10519 4057 10517 4056 10539 4069 10538

$$

TLH
997 
WGUS75 KBOU 182146
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
346 PM MDT THU JUL 18 2013

COC069-182230-
/O.CON.KBOU.FF.W.0008.000000T0000Z-130718T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER CO-
346 PM MDT THU JUL 18 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM MDT FOR
CENTRAL LARIMER COUNTY...

AT 338 PM MDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IN 
PARTS OF THE HIGH PART BURN AREA DUE TO THUNDERSTORMS. OVER ONE INCH 
OF RAIN HAS ALREADY FALLEN. 

EXCESSIVE RAINFALL OVER THE BURN SCAR IS PRODUCING FLASH FLOODING 
AND DEBRIS FLOWS IN THE RIST CANYON AREA. THE DEBRIS FLOWS CAN 
CONSIST OF ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS.

RIST CANYON ROAD HAS BEEN CLOSED DUE TO FLASH FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF CREEKS...STREAMS...ROADS
AND CULVERTS IN THE HIGH PARK BURN AREA. SOME AREAS AFFECTED INCLUDE
RIST CANYON...BUCKHORN CREEK...REDSTONE CANYON...STOVE PRAIRIE...AND
GULCHES DRAINING INTO THE POUDRE CANYON ALONG HIGHWAY 14.  ROCK
SLIDES OR DEBRIS FLOWS CAN ALSO BE EXPECTED ACROSS ROADS IN THE BURN
AREA.

STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME 
UNSTABLE AND UNSAFE. MOVE TO HIGHER GROUND AND AVOID SWIFT MOVING 
WATER.

&&

LAT...LON 4067 10519 4057 10517 4056 10539 4069 10538

$$

MEIER
353 
WGUS55 KBOU 182226
FFWBOU
COC069-190000-
/O.EXT.KBOU.FF.W.0008.000000T0000Z-130719T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
426 PM MDT THU JUL 18 2013

THE NATIONAL WEATHER SERVICE IN DENVER HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO...

* UNTIL 600 PM MDT

* AT 423 PM MDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING IS 
  OCCURRING IN PARTS OF THE HIGH PARK BURN AREA. OVER ONE AND A HALF 
  INCHES OF RAIN HAS ALREADY FALLEN IN PARTS OF THE HIGH PARK BURN 
  AREA. FLASH FLOODING IS OCCURRING.

  EXCESSIVE RAINFALL FELL OVER THE HIGH PARK BURN SCAR HAS PRODUCED  
  DEBRIS FLOWS IN THE POUDRE PARK AREA. ADDITIONAL DEBRIS FLOWS WILL 
  BE POSSIBLE. THE DEBRIS FLOW CAN CONSIST OF 
  ROCK...MUD...VEGETATION AND OTHER LOOSE MATERIALS. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BUCKHORN MOUNTAIN...MISHAWAKA...POUDRE PARK AND TEDS PLACE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF CREEKS...STREAMS...ROADS
AND CULVERTS IN THE HIGH PARK BURN AREA. SOME AREAS AFFECTED INCLUDE
RIST CANYON...BUCKHORN CREEK...REDSTONE CANYON...STOVE PRAIRIE...AND
GULCHES DRAINING INTO THE POUDRE CANYON ALONG HIGHWAY 14.  ROCK
SLIDES OR DEBRIS FLOWS CAN ALSO BE EXPECTED ACROSS ROADS IN THE BURN
AREA.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4067 10519 4057 10517 4056 10539 4069 10538

$$

MEIER
886 
WGUS75 KBOU 182351
FFSBOU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
551 PM MDT THU JUL 18 2013

COC069-190001-
/O.EXP.KBOU.FF.W.0008.000000T0000Z-130719T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LARIMER CO-
551 PM MDT THU JUL 18 2013

...THE FLASH FLOOD WARNING FOR CENTRAL LARIMER COUNTY WILL EXPIRE AT
600 PM MDT...

FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.

LAT...LON 4067 10519 4057 10517 4056 10539 4069 10538

$$

MEIER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 9:55 AM MDT, 4 hours 32 minutes earlier.

Area forecast discussion, Jul 18, 9:55 AM MDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
955 AM MDT THU JUL 18 2013

.UPDATE...I DECIDED TO INCREASE THE POPS ALONG THE URBAN CORRIDOR
LATE THIS AFTN AND EVENING. STILL SCATTERED IN TERMS OF COVERAGE
BUT SLIGHTLY HIGHER POPS.

&&

.PREV DISCUSSION... /ISSUED 905 AM MDT THU JUL 18 2013/

UPDATE...CURRENT FORECAST LOOKS ON TRACK SO NO CHANGES PLANNED AT
THIS TIME.

&&

.AVIATION...LATEST HRRR INDICATE TSTMS DEVELOPING OVER THE DENVER
AREA AROUND 22Z-04Z WINDOW. ALL THE MDLS GENERATE A PERIOD OF QPF
OVER THE DENVER AREA AT THAT TIME.  PLENTY OF MOISTURE AND INSTBY
AROUND SO OPTED TO ADD VCTS FOR THIS TIME FRAME WITH A TEMPO GROUP
FOR TSRA AS WELL. PULSE TYPE THUNDERSTORMS WITH MODERATE TO HEAVY
RAIN THE MAIN THREAT...COULD SEE BRIEF PERIOD OF MVFR CIGS/VSBYS
IN THE HEAVIER RAIN SHOWERS. OTHERWISE NO OTHER CHANGES TO THE
REST OF THE TAF AT THIS TIME.

.PREV DISCUSSION... /ISSUED 354 AM MDT THU JUL 18 2013/

SHORT TERM...PRECIPITABLE WATER VALUES HAVE INCREASED 0.10 TO
0.25 INCH FROM 24 HOURS AGO...WITH VALUES AROUND 1.0 INCH ALONG
THE FRONT RANGE. MOISTURE SHOULD CONTINUE TO SLOWLY INCREASE
THROUGH THE AFTERNOON/TONIGHT AS UPPER LEVEL MOISTURE PLUME SHIFTS
EAST/SOUTHEAST FROM WYOMING/NORTHWEST COLORADO. AIRMASS WARMS
ENOUGH IN THE LOW LEVELS TO BREAK INVERSIONS IN THE MOUNTAINS BY
LATE THIS MORNING AND THEN ON THE PLAINS BY MID/LATE AFTERNOON.
MOST SHORT RANGE MODELS SUGGEST A CONVERGENCE ZONE FROM STALLING
SURFACE TROUGH WILL SET UP FROM NEAR THE PALMER DIVIDE NORTHEAST
ACROSS THE PLAINS BY LATE AFTERNOON WHICH WOULD AID LOW LEVEL
MOISTURE CONVERGENCE AND STORM DEVELOPMENT AS WELL. CAPES ARE
LIMITED TO LESS THAN 1000 J/KG AND LITTLE IF ANY SHEAR SO EXPECT
PULSE OUTFLOW DOMINATED STORMS. THEY WILL STILL PRODUCE BRIEF VERY
HEAVY RAIN DUE TO INCREASED PRECIPITABLE WATER.

TEMPERATURES ON THE PLAINS WILL STILL BE A FEW DEGREES WARMER
THAN YESTERDAY DESPITE THE INCREASE IN CLOUD COVER BY THIS
AFTERNOON.

FOR LATER TONIGHT...STORM THREAT WILL GRADUALLY DIMINISH AS
AIRMASS STABILIZES. THERE IS STILL WEAK Q-G LIFT NOTED SO CANT
TOTALLY RULE OUT A STORM OR TWO LINGERING PAST MIDNIGHT.

LONG TERM...THE SURFACE LOW WILL CONTINUE MOVING SOUTH INTO
SOUTHEASTERN COLORADO FRIDAY ALLOWING SURFACE WINDS TO BECOME
NORTHEASTERLY UPSLOPE. WITH PRECIPITABLE WATER VALUES OF 1-1.25
INCHES ACROSS THE PLAINS AND 0.7-1 INCH OVER THE HIGHER
TERRAIN...EXPECTING NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE
EASTERN FRONT RANGE MOUNTAINS AND FOOTHILLS AND AT LEAST SCATTERED
COVERAGE OVER THE PLAINS. THESE STORMS WILL BE ABLE TO PRODUCE
BRIEF HEAVY RAIN...SO WILL HAVE TO KEEP AN EYE ON THE FOOTHILLS
AND OLD BURN SCARS. TEMPERATURES FRIDAY WILL BE ABOUT 5-10 DEGREES
COOLER THAN TODAYS READINGS.

ON SATURDAY...A LITTLE EXTRA PUSH OF MOISTURE FROM THE EAST WILL
ALLOW A THETA E RIDGE TO MOVE OVER THE PLAINS AND PRODUCE ANOTHER
DAY OF SCATTERED THUNDERSTORMS. HOWEVER THESE WILL BE SLIGHTLY
DRIER AND SHOULD DIE OFF LATER IN THE EVENING AS DRIER AIR MOVES
IN FROM THE NORTH. TEMPERATURES SATURDAY WILL WARM A COUPLE
DEGREES...HOWEVER IT MAY BE VERY SIMILAR TO FRIDAY DEPENDING ON
CLOUD COVER.

SUNDAY AND MONDAY WILL FEATURE WARMER AND MOSTLY DRY WEATHER AS
THE UPPER RIDGE WHICH HAD BEEN PUSHED WEST OVER CALIFORNIA BUILDS
BACK EAST. THIS WILL BRING TEMPERATURES BACK TO AND ABOVE NORMALS
FOR MID TO LATE JULY. MODELS THEN SHOW A WEAK SHORTWAVE TROUGH TO
DROP OUT OF THE PACIFIC NORTHWEST FOR TUESDAY AND WEDNESDAY. THIS
WILL BRING COOLER AND WETTER WEATHER FOR THESE DAYS...WITH SHOWERS
MAINLY OVER THE HIGH TERRAIN TUESDAY THEN SPREADING OVER THE
PLAINS WEDNESDAY.

AVIATION...VFR CONDITIONS WILL PERSIST THROUGH TONIGHT. WINDS
WILL TURN LIGHT WEST/NORTHWEST BY 15Z-17Z THIS MORNING AND THEN
MORE NORTHERLY BY AFTERNOON. SOME GUSTS TO 20 KTS POSSIBLE AFTER
18Z. STORM CHANCES WILL BE HIGHER TODAY...PROBABLY ENOUGH TO
WARRANT AT LEAST A TEMPO GROUP FOR GUSTY OUTFLOW WINDS TO 30-40
KTS. MAIN THREAT WOULD BE 21Z-04Z. SLIGHT CHANCE OF A STRONG
ENOUGH STORM MOVING DIRECTLY OVER THE AIRPORT TO REDUCE VSBYS
TO 3-4SM.

HYDROLOGY...PRECIPITABLE WATER VALUES HAVE ALREADY INCREASED TO
AROUND 1.0 INCH ALONG THE FRONT RANGE. SEE THESE VALUES INCREASING
SLIGHTLY THROUGH THE DAY. AS A RESULT...LOCALLY HEAVY RAIN
POSSIBLE WITH ALL STORMS ESPECIALLY SINCE THEY WILL BE SLOW
MOVING. HOWEVER...WARM CLOUD DEPTH IS LIMITED TO JUST A COUPLE
THOUSAND FEET GIVEN HIGH FREEZING LEVELS...AND RELATIVELY DEEP
SUBCLOUD LAYER WILL LIKELY RESULT IN OUTFLOW DOMINATED STORMS.
MAIN THREAT FOR ANY FLOODING CONCERNS WILL BE IN THE FRONT RANGE
BURN SCARS...SO WILL HAVE TO MONITOR THOSE CLOSELY THIS
AFTERNOON/EVENING. THREAT LOW ENOUGH TO PRECLUDE A FLASH FLOOD
WATCH AT THIS TIME...BUT WILL HIGHLIGHT LOCALLY HEAVY RAINFALL IN
HAZARDOUS WEATHER OUTLOOK.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...COOPER
LONG TERM....KRIEDERMAN
Hazardous weather outlook, Jul 18, 10:57 AM MDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1057 AM MDT THU JUL 18 2013

COZ030>051-191700-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1057 AM MDT THU JUL 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

HIGHER STORM COVERAGE CAN BE EXPECTED AS MOISTURE INCREASES FROM
WEST TO EAST ACROSS THE AREA. THE STORMS ARE FIRST EXPECTED TO
DEVELOP IN THE MOUNTAINS BY NOON...SPREADING AND DEVELOPING
EASTWARD ACROSS THE PLAINS BY MID TO LATE AFTERNOON. THE STRONGER
STORMS WILL BE CAPABLE OF PRODUCING AROUND 1 INCH OF RAIN IN 20
TO 30 MINUTES...ALONG WITH GUSTY OUTFLOW WINDS UP TO 50 MPH. THE
BRIEF BUT HEAVY RAIN MAY PRODUCE FLOODING IN THE FRONT RANGE BURN
SCARS. STORMS WILL GRADUALLY DECREASE BY OR SHORTLY AFTER MIDNIGHT
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY WITH
CONCERN OF HEAVY RAIN OVER THE EASTERN FRONT RANGE MOUNTAINS AND
FOOTHILLS. TEMPERATURES WILL BE ABOUT 5-10 DEGREES COOLER FROM
TODAY.

SATURDAY WILL HAVE SCATTERED STORM ACTIVITY BUT WITH LESS
AVAILABLE MOISTURE...SO HEAVY RAIN CONCERNS ARE LOWER. SUNDAY AND
MONDAY WILL BE WARM AND DRY BEFORE MORE MOISTURE MOVES IN FOR
TUESDAY AND WEDNESDAY TO PRODUCE DAILY SHOWERS AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
HOWEVER...ANY REPORTS OF HEAVY RAINFALL WOULD BE APPRECIATED.

COOPER/GIMMESTAD

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 12:42 PM MDTAreal Flood AdvisoryBOULarimer2 hr
Jul 18, 1:19 PM MDTFlash Flood WarningBOULarimer116 min
Jul 18, 2:07 PM MDTAreal Flood AdvisoryBOULarimer3 hr
Jul 18, 3:03 PM MDTAreal Flood AdvisoryBOUBoulder, Gilpin3 hr
Jul 18, 3:30 PM MDTFlash Flood WarningBOUBoulder3 hr
Jul 18, 4:42 PM MDTAreal Flood AdvisoryBOUPark2 hr

Nearby

Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.